MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-5-15-HX-SS
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium prime coil stretched upon deployment and detached while half of it was still in the microcatheter.The patient was undergoing treatment for an unruptured aneurysm located in the basilar tip.It was reported that the coil stretched upon deployment.The doctor started to withdraw the microcatheter and noticed the coil had s tretched.It detached half in the aneurysm and half in the microcatheter.Once it was detached within the catheter, the doctor had to push it out and several loops fell out of the aneurysm into the pca.The doctor had to put a second stent within the pca to trap the coils between the initial stent and the bail out stent.There had been no friction/difficulty during testing or delivery, and a continuous flush had been used.The physician did not reposition the coil during the procedure. the patient did not experience any injury.The devices were prepared according to the instructions for use (ifu).

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11606763
Report Number2029214-2021-00386
Device Sequence Number16964147
Product Code KRD
UDI-Device Identifier00847536008229
UDI-Public00847536008229
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2023
Device Model NumberAPB-5-15-HX-SS
Device Catalogue NumberAPB-5-15-HX-SS
Device Lot NumberB045437
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2021
Initial Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1